MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LINOX SMART SD 75/18; ICD LEAD

BIOTRONIK SE & CO. KG LINOX SMART SD 75/18; ICD LEAD
Model Number 359068
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
This lead was explanted due to high impedances.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was subjected to an extensive analysis.The performance of the device was scrutinized, including a visual, electrical and mechanical inspection.The visual inspection showed abrasion marks along the lead body.In particular, approximately between 45cm and 48cm distal to the is-1 connector pin and between 64cm and 66cm distal to the is-1 connector pin the inspection revealed a rubbed through insulation.The conductor cable to the rv shock coil was fractured.This finding can be considered the root cause of the reported high impedances.Based on the characteristics of these damages, it is reasonable to assume that the lead was subject to severe mechanical stress in the implanted state due to constant friction against another implantable device such as a nearby lead.Diagnostic images clarifying this assumption were not available.Furthermore, deformations of the shock coil were found which resulted most likely from the extraction procedure.The manufacturing process for this lead was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
LINOX SMART SD 75/18
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8640407
Report Number1028232-2019-02126
Device Sequence Number1941389
Product Code NVY
UDI-Device Identifier04035479100414
UDI-Public04035479100414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number359068
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR